Skip to Main content Skip to Navigation
Journal articles

A moment approach for entropy solutions to nonlinear hyperbolic PDEs *

Abstract : We propose to solve polynomial hyperbolic partial differential equations (PDEs) with convex optimization. This approach is based on a very weak notion of solution of the nonlinear equation, namely the measure-valued (mv) solution, satisfying a linear equation in the space of Borel measures. The aim of this paper is, first, to provide the conditions that ensure the equivalence between the two formulations and, second, to introduce a method which approximates the infinite-dimensional linear problem by a hierarchy of convex, finite-dimensional, semidefinite programming problems. This result is then illustrated on the celebrated Burgers equation. We also compare our results with an existing numerical scheme, namely the Godunov scheme.
Complete list of metadata

Cited literature [34 references]  Display  Hide  Download

https://hal.laas.fr/hal-01830870
Contributor : Swann Marx <>
Submitted on : Thursday, July 5, 2018 - 2:05:49 PM
Last modification on : Thursday, June 10, 2021 - 3:06:55 AM
Long-term archiving on: : Monday, October 1, 2018 - 5:39:31 PM

Files

burgers.pdf
Files produced by the author(s)

Identifiers

Citation

Swann Marx, Tillmann Weisser, Didier Henrion, Jean Lasserre. A moment approach for entropy solutions to nonlinear hyperbolic PDEs *. Mathematical Control and Related Fields, AIMS, 2020, 10 (1), pp.113-140. ⟨10.3934/mcrf.2019032⟩. ⟨hal-01830870⟩

Share

Metrics

Record views

342

Files downloads

347